A few days ago my doctor directed me to double the dose of my chemo. I hate when that happens. I was tolerating the amount that I was taking and there is always a risk when you increase the dose.
I am concerned about the mouth sores, which put me in the hospital in London while I was taking my daughter for her study abroad semester. If the mouth sores get out of control, I will have to stop and look for a new chemotherapy drug. I don't want this to happen because I believe this chemo is working.
My side effects are getting worse. I have neuropathy in my finger tips, which are numb. Even worse are my feet, which are numb from the toes to the arch of my foot, causing me to trip and bump into walls. Last week I fell down the stairs. Neuropathy is basically nerve damage. Over time, chemotherapy fries the tips of the nerve endings, which are like a bunch of loose wires, not attached to an electrical source.
The toes on my left foot have begun to curl under (I feel like the Wicked Witch of the West in the Wizard of Oz). My home remedy is to keep my toes taped so they stay in a flat line. Neuropathy typically does not go away. The only chance to reverse it would be to remain off chemo for a year or two, which might allow the nerve endings to slowly grow back.
Any neuropathy cures out there? I would love to hear from anyone who has suggestions for me.
Until next week.
Noreen Fraser is living with Stage IV metastatic breast cancer. She is the Founder and CEO of the Noreen Fraser Foundation, a 501(c)(3) non-profit organization dedicated to funding groundbreaking women's cancer research. To stay in touch with Noreen, please 'LIKE' The Noreen Fraser Foundation on Facebook and follow her on Twitter. Noreen can be contacted via email at firstname.lastname@example.org.